zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Solvability of a nonlinear boundary value problem without Landesman-Lazer condition. (English) Zbl 0683.34009
The author proves some existence theorems concerning the nonlinear Dirichlet boundary value problem $u''+u+f(x,u)=h(x),$ $u(0)=u(\pi)=0$, where $h\in L\sp 1[0,\pi]$ with $\int\sp{\pi}\sb{0}h(x)\sin x dx=0$ and the unbounded nonlinearity f is a Carathéodory function for $L\sp 1[0,\pi]$ satisfying certain growth conditions. The main tool is a coincidence degree result due to {\it J. Mawhin} [Topological degree methods in nonlinear BVPs, CBMS regional Conf. No.40, Am. Math. Soc. (1970)].
Reviewer: M.Goebel

MSC:
34B15Nonlinear boundary value problems for ODE
WorldCat.org
Full Text: DOI
References:
[1] Ahmad, S.: A resonance problem in which the nonlinearly May grow linearly. Proc. am. Math. soc. 92, 381-383 (1984) · Zbl 0562.34011
[2] Ahmad, S.: Nonselfadjoint resonance problems with unbounded perturbations. Nonlinear analysis 10, 147-156 (1986) · Zbl 0599.35069
[3] Brezis, H.; Nirenberg: Characterizations of the ranges of some nonlinear operators and applications to boundary value problems. Annali scu. Norm. sup. Pisa 5, 225-326 (1978)
[4] Cañada, A.: K-set contractions and nonlinear vector boundary value problems. J. math. Analysis applic. 117, 1-22 (1986) · Zbl 0604.34012
[5] Cañada, A.: Nonlinear BVPs for elliptic systems. Proc. R. Soc. edinb. 30, 257-272 (1987) · Zbl 0643.35038
[6] Cañada, A.; Ortega, R.: Existence theorems for equations in normed spaces and BVPs for nonlinear vector odes. Proc. R. Soc. edinb. 98A, 1-11 (1984) · Zbl 0558.47046
[7] Cesari, L.; Kannan, R.: Existence of solutions of a nonlinear differential equation. Proc. am. Math. soc. 88, 605-613 (1983) · Zbl 0529.34005
[8] Cesari, L.; Kannan, R.: Qualitative study of a class of nonlinear BVPs at resonance. J. diff. Eqns 56, 63-81 (1985) · Zbl 0554.34009
[9] Dancer, E. N.: On a nonlinear elliptic boundary value problem. Bull. aust. Math. soc. 12, 399-405 (1975) · Zbl 0297.35031
[10] Dancer, E. N.: On the Dirichlet problem for weakly nonlinear elliptic partial differential equations. Proc. R. Soc. edinb. 76A, 283-300 (1977) · Zbl 0351.35037
[11] De Figueiredo, D. G.; Gossez, J. P.: Nonlinear perturbations of a linear elliptic problem near the first eigenvalue. J. diff. Eqns 30, 1-19 (1978) · Zbl 0357.35036
[12] De Figueiredo, D. G.; Ni, W. M.: Perturbations of second order linear elliptic problems by nonlinearities without landesman-lazer condition. Nonlinear analysis 3, 629-634 (1979) · Zbl 0429.35035
[13] De Figueiredo, D. G.: Semilinear elliptic problems with nonlinearities near the first eigenvalue. Proc. symp. Dynamical systems, univ. Of florida (1977) · Zbl 0538.34013
[14] De Figueiredo, D. G.: The Dirichlet problem for nonlinear elliptic equations: a Hilbert space approach. Partial differential equations and related topics, lecture notes in mathematics 466, 144-165 (1975)
[15] Fučik, S.: Surjectivity of operators in solving linear noninvertible part and nonlinear compact perturbations. Funkcialaj ekvactoj 17, 73-83 (1974)
[16] Fučik, S.; Kucera, M.; Necas, J.: Ranges of nonlinear asymptotically linear operators. J. diff. Eqns 17, 375-394 (1975) · Zbl 0299.47035
[17] Fučik, S.; Krbec, M.: BVPs with bounded nonlinearity and general null-space of the linear part. Math. Z. 155, 129-138 (1977) · Zbl 0337.35034
[18] Gaines, R. E.; Mawhin, J.: Coincidence degree and nonlinear differential equations. Lecture notes in mathematics 568 (1977) · Zbl 0339.47031
[19] Gupta, C.: Perturbation of second order linear elliptic problems by unbounded nonlinearities. Nonlinear analysis 6, 919-933 (1982) · Zbl 0509.35035
[20] Hartman, P.: On BVPs for systems of ordinary, nonlinear, second order des. Trans. am. Math. soc. 96, 493-509 (1960) · Zbl 0098.06101
[21] Hess, P.: On a theorem by landesman and lazer. Indiana univ. Math. J. 23, 827-830 (1974) · Zbl 0259.35036
[22] Hess, P.: A remark on the paper by S. Fučik and M. Krbec above. Math. Z. 155, 139-141 (1977) · Zbl 0356.35030
[23] Hess, P.: A strongly nonlinear elliptic BVP. J. math. Analysis applic. 43, 241-249 (1973) · Zbl 0267.35039
[24] Hess, P.: On semicoercive nonlinear problems. Indiana univ. Math. J. 23, 645-654 (1974) · Zbl 0259.47051
[25] Kazdan, J.; Warner, F.: Remarks on some quasilinear elliptic equations. Communs pure appl. Math. 28, 567-597 (1975) · Zbl 0325.35038
[26] Kannan, R.; Nieto, J. J.; Ray, M. B.: A class of nonlinear boundary value problems without landesman-lazer condition. J. math. Analysis applic. 105, 1-11 (1985) · Zbl 0589.34013
[27] Kannan, R.; Lakshmikantham, V.; Nieto, J. J.: Sufficient conditions for existence of solutions of nonlinear boundary value problems at resonance. Nonlinear analysis 7, 1013-1020 (1983) · Zbl 0542.47053
[28] Landesman, E. M.; Lazer, A. C.: Nonlinear perturbations of linear elliptic boundary value problems at resonance. J. math. Mech. 19, 609-623 (1970) · Zbl 0193.39203
[29] Mawhin, J.: Boundary value problems with nonlinearities having infinite jumps. Commentar. math. Univ. carol. 25, 401-414 (1984) · Zbl 0562.34010
[30] Mawhin, J.: Topological degree methods in nonlinear BVPs. CBMS regional conf. (1977)
[31] Mawhin, J.; Ward, J. R.; Willem, M.: Necessary and sufficient conditions for the solvability of a nonlinear two-point boundary value problems. Proc. am. Math. soc. 93, 667-674 (1985) · Zbl 0559.34014
[32] Mckenna, P.; Rauch, J.: Strongly nonlinear perturbations of nonnegative BVPs with kernel. J. diff. Eqns 28, 253-265 (1978) · Zbl 0405.34019
[33] Nirenberg, L.: Generalized degree and nonlinear problems, contributions to nonlinear functional analysis. 1-9 (1971) · Zbl 0267.47034
[34] Nirenberg, L.: An application of generalized degree to a class of nonlinear problems. Coll. analyse fonctionnelle, 57-74 (1970)
[35] Schechter, M.; Shapiro, J.; Snow, M.: Solutions of the nonlinear problem $Au=N(u)$ in a Banach space. Trans. am. Math. soc. 241, 69-78 (1978) · Zbl 0403.47030
[36] Ward, J.: A BVP with a periodic nonlinearity. Nonlinear analysis 10, 207-213 (1986) · Zbl 0609.34021
[37] Williams, S. A.: A sharp sufficient condition for solution of a nonlinear elliptic boundary value problem. J. diff. Eqns 8, 580-586 (1970) · Zbl 0209.13003
[38] Kannan, R.; Ortega, R.: Existence of solutions of x” + $x + g(x) = p(t),x(0) = 0$ = x({$\pi$}). Proc. am. Math. soc. 96, 67-70 (1986) · Zbl 0585.34001
[39] Iannacci, R.; Nkashama, M. N.: Unbounded perturbations of forced second order odes at resonance. J. diff. Eqns 69, 289-309 (1987) · Zbl 0627.34008
[40] Gupta, C. P.: Solvability of a BVP with the nonlinearity satisfying a sign condition. J. math. Analysis applic. 129, 482-492 (1988) · Zbl 0638.34015
[41] Drábek, P.: On the resonance problem with nonlinearity which has arbitrary linear growth. J. math. Analysis applic. 127, 435-442 (1987) · Zbl 0642.34009
[42] Iannacci R. & Nkashama M.N., Nonlinear two point BVPs at resonance without Landesman-Lazer’s condition, Proc. Am. Math. Soc. (to appear). · Zbl 0684.34025
[43] Nieto, J. J.: Hukuhara-Kneser property for a nonlinear Dirichlet problem. J. math. Analysis applic. 128, 57-63 (1987) · Zbl 0648.34019
[44] Sanchez, L.: Resonance problems with nonlinearity interfering with eigenvalues of higher order. Applic. analysis 25, 275-286 (1987) · Zbl 0611.34017